×

zbMATH — the first resource for mathematics

Optimal decay of extremals for the fractional Sobolev inequality. (English) Zbl 1350.46024
For \(s\in (0,1)\), \(p>1\), \(N>sp\), define \[ D^{s,p}(\mathbb R^N)=\left\{u\in L^{\frac{Np}{N-sp}}(\mathbb R^N)| \int_{\mathbb R^{2n}} \frac{|u(x)-u(y)|^p}{|x-y|^{N+sp}}\,dx \,dy<\infty \right\}, \] and consider \[ S_{p,s}=\underset{u\in D^{s,p}(\mathbb R^N) \setminus \{0\}} \inf \frac{\int_{\mathbb R^{2n}} \frac{|u(x)-u(y)|^p}{|x-y|^{N+sp}}\,dx \,dy}{\int_{\mathbb R^N }|u|^{\frac{Np}{N-sp}} \,dx}.\eqno(1) \] It is proved that, if \(U\in D^{s,p}(\mathbb R^N)\) is any minimizer for (1), then \(U\in L^{\infty}(\mathbb R^N)\) is a constant sign, radially symmetric and monotone function with \[ \lim_{|x|\to\infty} |x|^{\frac{N-sp}{p-1}} U(x)=U_{\infty} \] for some constant \(U_{\infty}\in \mathbb R\setminus \{0\}\) (Theorem 1.1). The authors point out the relation between the above result and the proof of the existence of weak solutions for the non-local Brezis-Nirenberg problem in a smooth bounded domain \(\Omega\subset \mathbb R^N,\) i.e., \[ \begin{aligned} (-\Delta_p)^su&=\lambda |u|^{p-2}u+|u|^{\frac{Np}{N-sp}-2}u\;\text{ in }\Omega, \\ u&=0\;\text{ in } \mathbb R^N\setminus \Omega,\end{aligned} \] where \(\lambda\) is positive, and \(\Delta_p u=\operatorname{div}(|\nabla u|^{p-2}\nabla u)\). A rigorous computation of the fractional \(p\)-Laplace operator of a power function is presented in Appendix A of the paper.

MSC:
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
35B40 Asymptotic behavior of solutions to PDEs
49K20 Optimality conditions for problems involving partial differential equations
35J92 Quasilinear elliptic equations with \(p\)-Laplacian
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Almgren, FJ; Lieb, E, Symmetric decreasing rearrangement is sometimes continuous, J. Am. Math. Soc., 2, 683-773, (1989) · Zbl 0688.46014
[2] Andreu, F; Mazón, JM; Rossi, JD; Toledo, J, A nonlocal \(p\)-Laplacian evolution equation with nonhomogeneous Dirichlet boundary conditions, SIAM J. Math. Anal., 40, 1815-1851, (2009) · Zbl 1183.35034
[3] Aubin, T, Problèmes isopérimétriques et espaces de Sobolev, J. Differ. Geom., 11, 573-598, (1976) · Zbl 0371.46011
[4] Brasco, L; Franzina, G, Convexity properties of Dirichlet integrals and Picone-type inequalities, Kodai Math. J., 37, 769-799, (2014) · Zbl 1315.47054
[5] Brasco, L., Parini, E.: The second eigenvalue of the fractional \(p\)-Laplacian. Adv. Calc. Var. (2016). doi:10.1515/acv-2015-0007 · Zbl 1349.35263
[6] Brasco, L; Lindgren, E; Parini, E, The fractional Cheeger problem, Interfaces Free Bound., 16, 419-458, (2014) · Zbl 1301.49115
[7] Chen, W; Li, C; Ou, B, Classification of solutions for an integral equation, Commun. Pure Appl. Math., 59, 330-343, (2006) · Zbl 1093.45001
[8] Cordero-Erausquin, D; Nazaret, B; Villani, C, A mass-transportation approach to sharp Sobolev and Gagliardo-Nirenberg inequalities, Adv. Math., 182, 307-332, (2004) · Zbl 1048.26010
[9] Cotsiolis, A; Tavoularis, N, Best constants for Sobolev inequalities for higher order fractional derivatives, J. Math. Anal. Appl., 295, 225-236, (2004) · Zbl 1084.26009
[10] Damascelli, L; Merchán, S; Montoro, L; Sciunzi, B, Radial symmetry and applications for a problem involving the \(-Δ _p(· )\) operator and critical nonlinerity in \(\mathbb{R}^N\), Adv. Math., 265, 313-335, (2014) · Zbl 1316.35135
[11] Castro, A; Kuusi, T; Palatucci, G, Nonlocal Harnack inequalities, J. Funct. Anal., 267, 1807-1836, (2014) · Zbl 1302.35082
[12] Nezza, E; Palatucci, G; Valdinoci, E, Hitchhiker’s guide to the fractional Sobolev spaces, Bull. Sci. Math., 136, 521-573, (2012) · Zbl 1252.46023
[13] Fiscella, A; Servadei, R; Valdinoci, E, Density properties for fractional Sobolev spaces, Ann. Acad. Sci. Fenn. Math., 40, 235-253, (2015) · Zbl 1346.46025
[14] Federer, H; Fleming, WH, Normal and integral currents, Ann. Math., 72, 458-520, (1960) · Zbl 0187.31301
[15] Frank, RL; Seiringer, R, Non-linear ground state representations and sharp Hardy inequalities, J. Funct. Anal., 255, 3407-3430, (2008) · Zbl 1189.26031
[16] Gigli, N; Mosconi, S, The abstract lewy-Stampacchia inequality and applications, J. Math. Pures Appl., 104, 258-275, (2015) · Zbl 1318.49016
[17] Guedda, M; Veron, L, Local and global properties of solutions of quasilinear elliptic equations, J. Differ. Equ., 76, 159-189, (1988) · Zbl 0661.35029
[18] Iannizzotto, A., Liu, S., Perera, K., Squassina, M.: Existence results for fractional \(p\)-Laplacian problems via Morse theory. Adv. Calc. Var. (2015) (to appear) · Zbl 06567151
[19] Iannizzotto, A., Mosconi, S., Squassina, M.: Global Hölder regularity for the fractional \(p\)-Laplacian. Rev. Mat. Iberoamericana. (2016). http://arxiv.org/abs/1411.2956 (to appear) · Zbl 1433.35447
[20] Iannizzotto, A; Mosconi, S; Squassina, M, A note on global regularity for the weak solutions of fractional \(p\)-Laplacian equations, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 27, 15-24, (2016) · Zbl 1336.35360
[21] Ishii, H; Nakamura, G, A class of integral equations and approximation of \(p\)-Laplace equations, Calc. Var. Partial Differ. Equ., 37, 485-522, (2010) · Zbl 1198.45005
[22] Kuusi, T; Mingione, G; Sire, Y, Nonlocal equations with measure data, Commun. Math. Phys., 337, 1317-1368, (2015) · Zbl 1323.45007
[23] Lieb, EH, Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities, Ann. Math., 118, 349-374, (1983) · Zbl 0527.42011
[24] Lieb, E.H., Loss, M.: Analysis, 2nd edn. Graduate Studies in Mathematics, 14. American Mathematical Society, Providence (2001) · Zbl 0966.26002
[25] Lions, PL, The concentration-compactness principle in the calculus of variations. the limit case. I, Rev. Mat. Iberoamericana, 1, 145-201, (1985) · Zbl 0704.49005
[26] Lindgren, E; Lindqvist, P, Fractional eigenvalues, Calc. Var. Partial Differ. Equ., 49, 795-826, (2014) · Zbl 1292.35193
[27] Maz’ja, VG, Classes of regions and imbedding theorems for function spaces, Soviet Math. Dokl., 1, 882-885, (1960) · Zbl 0114.31001
[28] Maz’ya, V; Shaposhnikova, T, On the Bourgain, Brezis, and Mironescu theorem concerning limiting embeddings of fractional Sobolev spaces, J. Funct. Anal., 195, 230-238, (2002) · Zbl 1028.46050
[29] Mosconi, S., Perera, K., Squassina, M., Yang, Y.: On the Brezis-Nirenberg problem for the fractional \(p\)-Laplacian (2015). http://arxiv.org/abs/1508.00700 (preprint) · Zbl 1361.35198
[30] Rosen, G, Minimal value for \(c\) in the Sobolev inequality, SIAM J. Appl. Math., 21, 30-33, (1971) · Zbl 0201.38704
[31] Servadei, R; Valdinoci, E, The Brezis-Nirenberg result for the fractional Laplacian, Trans. Am. Math. Soc., 367, 67-102, (2015) · Zbl 1323.35202
[32] Sciunzi, B.: Classification of positive \({\cal D}^{1, p}(\mathbb{R}^N)-\) (2015). http://arxiv.org/abs/1506.03653 (preprint) · Zbl 1344.35061
[33] Talenti, G, Best constant in Sobolev inequality, Ann. Mat. Pura Appl., 110, 353-372, (1976) · Zbl 0353.46018
[34] Vetois, J, Priori estimates and application to the symmetry of solutions for critical \(p\)-Laplace equations, J. Differ. Equ., 260, 149-161, (2016) · Zbl 1327.35117
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.